1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Citalopram causing IBS?

Discussion in 'Health and wellbeing' started by Mrs Mo, May 26, 2011.

  1. Hi. I've just googled this and yes, diarrhoea is top of the list of possible side effects, along with nausea. It can also cause constipation so in effect, it could make you feel as though you have IBS. I think the side effects should diminish after a while once your body adjusts.
    My mum takes Citalopram for depression/panic attacks. She always seems to be constipated - maybe it is the drug or perhaps its just being 88 years old and having funny bowels!
     
  2. Citalopram is well-known for its effects on your bowels but it can't cause IBS. If you have an existing condition it may well make it worse.
     
  3. I assume your have been diagnosed with IBS.
     
  4. mandala1

    mandala1 Occasional commenter

    Irritable bowel syndrome is a name for a bunch of symptoms and is a default diagnosis when other stuff has been ruled out.. Of course a drug can irritate the bowel.
     

Share This Page